I had Radiesse injected in my cheeks 3 years ago.I'm not happy with them anymore, I feel they are a bit artificial. Is there a way to remove them completely or at least partially in a way to decrease the size of my cheeks. I heard there might be many options like injecting cortisone or aspirating them. What about cortisone pills for 1 month, does it reduce the Radiesse? Thanks!
How to Remove Radiesse from Cheeks
Doctor Answers 8
Radiesse- Is it possible to remove?
Radiesse is not possible to remove without causing soft tissue deficits. Filler in the cheek area can last for prolonged periods of time due to the immobile nature of the cheeks. With any filler, particularily with Radiesse, a patient should seek an injector who has the following traits:
- highly technical understanding how to place filler
- extensive knowledge of facial anatoomy
- understands facial aesthetics
- understands facial aging
Cheek Implants, Cheek Augmentaion, Cheek Enhancement, Cheek Fillers, Perlane, Radiesse, Chin Implant, Neck Lift
Radiesse typically doesn't last longer than 1 year. Are you certain that Radiesse was used in your case and not Artefil, Silicone or some other permanent filler?
Radiesse in Cheeks
Radiesse lasts about 18 months to 2 years-- tops. By 3 years there is no product left in your cheeks.
Attempting aspiration or using oral steroids would not be helpful.
Mark Lucarelli, MD, FACS
You might also like...
Radiesse in cheeks
After three years you do not have any Radiesse left in the cheeks. The concerns you are raising should be evaluated by a board certified facial plastic surgeon who can give you the options to reduce the size of your cheeks in a safe and predictable manner. Cortisone injections would not be a serious choice. Good luck.
Radiesse results 3 years after injection
Radiesse is made of calcium hydroxylapatite (CaHa) crystals in a carrier gel. After injection, the gel dissolves and the CaHa stimulates the skin's own collagen production. After approximately a year, all of Radiesse has dissolved.
So the results you are seeing 3 years after injection are not residual Radiesse. Injecting cortisone can only thin the skin and cause depressions, so that is not advisable.
Radiesse typically lasts about 9 months to a year. So, it is highly unlikely that you still have Radiesse in your cheeks if that is in fact what you had injected. Are you sure it was Radiesse? Is it possible that you are just seeing normal changes in your cheeks that occur with time and aging? If you are still concerned, I would recommend seeing a board certified plastic surgeon in consultation to evaluate your options.
After 3 years, it is most likely there is no longer any Radiesse left in your cheeks. Once injected, Radiesse treatments cannot be reversed. Radiesse is comprised of calcium-based microspheres suspended in a water-based gel. It is the same mineral component found in our bones and teeth. Once injected, the process of collagenesis starts as Radiesse wrinkle filler works below your skin's surface to stimulate the production of your own collagen, which replenishes lost facial volume to smooth out the signs of aging. Its effects can be expected to last from one year to several years depending upon the location in which it is injected as well as your own rate of metabolism. Since Radiesse is not reversible, it is especially important to remember that the experience and technique of the physician injecting Radiesse is the most critical part to your achieving a beautiful, natural result.
Radiesse as a filler
If you have correction three years after Radiesse filling of the cheeks, then you are an exception. There is not a very good scientific explanation as to why you still have volume and I doubt corticosteroids will bring down the volume as it's not an inflammatory condition. Surgical removal would result in a scar. At three years time I doubt that injection of saline to break up the product, as is done when a localized ball or lump is treated, would help. In fact, it might make you MORE unhappy if an irregular result occurs with some areas responding and other not, leaving a moon-faced cratered surface.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.